Alert archive / California / Small Craft Advisories in 2010
Small Craft Advisory 30, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Apr 5, 2010, 8:47 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2010, 8:47 AM PDT (15:47 UTC)
- Expired
- Apr 5, 2010, 2:21 PM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
577 WHUS76 KEKA 051547 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 847 AM PDT MON APR 5 2010 PZZ450-455-470-475-060000- /O.CAN.KEKA.SE.W.0057.000000T0000Z-100405T1600Z/ /O.NEW.KEKA.SC.Y.0030.100405T1547Z-100407T1000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 847 AM PDT MON APR 5 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
815 WHUS76 KEKA 052121 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 221 PM PDT MON APR 5 2010 PZZ450-455-470-475-060530- /O.CAN.KEKA.SC.Y.0030.000000T0000Z-100407T1000Z/ /O.NEW.KEKA.SW.Y.0018.100405T2121Z-100407T1000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 221 PM PDT MON APR 5 2010 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 5, 3:52 AM PDT, 4 hours 55 minutes earlier.
Area forecast discussion, Apr 5, 3:52 AM PDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 352 AM PDT MON APR 5 2010 .SYNOPSIS...REMNANT SHOWERS WILL CONTINUE OVER NORTHWEST CALIFORNIA TODAY. HIGH PRESSURE WILL BRING DRIER WEATHER TO THE REGION STARTING TUESDAY. && .DISCUSSION...RADAR THIS MORNING SHOWS WIDESPREAD SHOWERS OVER NORTHWEST CALIFORNIA. SNOW LEVELS ARE GENERALLY 1500 FT AND THE RELATIVELY FAST MOTION OF THESE SHOWERS SHOULDN'T ALLOW MUCH SNOW TO ACCUMULATE. THEREFORE, DROPPED THE WINTER STORM WARNINGS AND ADVISORIES. REMNANT SHOWERS WILL CONTINUE TODAY. NEW SNOW ACCUMULATIONS OF UP TO 2 INCHES ARE POSSIBLE WITH SOME SPOTS RECEIVING MORE. SNOW LEVELS WILL MAINTAIN NEAR 1500 FT TODAY AND THEN START RISING TONIGHT AS WARM AIR STARTS TO ADVECT OVER THE AREA. HIGH PRESSURE WILL BRING DRIER WEATHER AND WARMER TEMPERATURES TO THE REGION TUESDAY AND WEDNESDAY. A WEAK FRONT WILL BRING THE SLIGHT CHANCE OF RAIN TO THE REDWOOD COAST ON THURSDAY. STROZ && .AVIATION...COLD AND UNSTABLE AIR FROM THE GULF OF ALASKA WILL CONTINUE TO CREATE FAVORABLE CONDITIONS FOR SHOWER ACTIVITY AND ISOLATED LIGHTNING STRIKES TODAY AND TONIGHT. EXPECT TEMPORARY MVFR CIGS/VSBYS IN AND AROUND SHOWER ACTIVITY...ELSE VFR. && .MARINE...WEST SWELL HAS BEEN JUST SHY OF A WARNING FOR SEAS...ONLY BY 1 SECOND AND/OR 1-2 FT. IT IS RIGHT ON THE EDGE OF WARNING SO I WILL LEAVE IT GOING TO AVOID CONFUSION. BOTH ENP AND SWAN LOOK TO BE TOO HIGH ON SWELL HEIGHTS AS USUAL. SWELL WILL GRADUALLY SUBSIDE THROUGH WED...THEN RAMP UP AGAIN ON THU AS WIND- WAVE/SWELL COMBINE TO PRODUCE VERY STEEP SEAS AGAIN. NORTH WINDS LOOK TO GO SOLID GALE IN THE SOUTHERN WATERS AND MARGINAL GALE NORTH BY THU AFTN/EVE. NO NEW HEADLINES WILL BE INSERTED INTO THE FORECAST AT THIS TIME. && .EKA WATCHES/WARNINGS/ADVISORIES... CA... FREEZE WATCH FOR CAZ076. NORTHWEST CALIFORNIA COASTAL WATERS... HAZARDOUS SEAS WARNING FOR PZZ450-455-470-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Apr 5, 4:00 AM PDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 400 AM PDT MON APR 5 2010 CAZ001-002-061230- REDWOOD COAST-MENDOCINO COAST- 400 AM PDT MON APR 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY. SOME STORMS MAY CONTAIN SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-004-061230- NORTH COAST INTERIOR-UPPER TRINITY RIVER- 400 AM PDT MON APR 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED RAIN SHOWERS AND SNOW SHOWERS WILL CONTINUE ACROSS THE AREA TODAY. SNOW ACCUMULATIONS UP TO 2 INCHES CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ076-061230- MENDOCINO INTERIOR- 400 AM PDT MON APR 5 2010 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A FREEZE WATCH IS CURRENTLY IN EFFECT. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. ADDITIONALLY...SCATTERED RAIN SHOWERS AND SNOW SHOWERS WILL CONTINUE ACROSS THE AREA TODAY. SNOW ACCUMULATIONS UP TO 2 INCHES CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FREEZE WATCH IS CURRENTLY IN EFFECT. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 2:46 AM PDT | Freeze Watch | EKA | 12 hr | |
| Apr 5, 2:21 PM PDT | Small Craft Advisory for Hazardous Seas | EKA | 42 hr | |
| Apr 5, 3:06 PM PDT | Freeze Warning | EKA | 16 hr |
Nearby
Small Craft Advisories in California, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.